MAUDE Adverse Event Report: ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES

ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES
Model Number MS9673A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 09/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Lilly case id: (b)(4).This report is associated with product complaint: (b)(4).This spontaneous case, reported by a consumer who contacted the company to report an adverse event and product complaint, concerned a pediatric patient of unknown age, gender and origin.Medical history was not reported.Concomitant medications included insulin glargine for an unknown indication.The patient received insulin lispro (rdna origin) injection (humalog 100u/ml) from cartridge via humapen luxura hd, for an unknown indication, beginning on an unspecified date.Dose, route and frequency were not provided.On an unknown date while on insulin lispro therapy patient experienced that humapen was broken from the pushing part at the back of the device, therefore the patient could not administer insulin (pc (b)(4) / lot unknown).On (b)(6) 2023, while on insulin lispro therapy blood glucose was measured at 750 (unit and reference range was not provided) due to which patient was admitted to the emergency service and was administered insulin (type of insulin not provided).The event of blood glucose increased was considered as serious by the company due to its medical significance.Information regarding corrective treatment, outcome of the events and status of insulin lispro therapy was not provided.The operator of the humapen luxura hd device and his/her training status was not provided.The device model, duration of use was not provided but was started on an unspecified date and suspect device duration of use was not reported.The action taken with the suspect device was not provided and its return status was unknown.The initial reporting consumer did not provide the relatedness assessment of the events with the insulin lispro therapy and humapen luxura hd device.Edit (b)(6) 2023: upon review of the information received on (b)(6) 2023, updated the narrative with the statement of medically significant criteria of seriousness.No other changes were made to the case.Update (b)(6) 2023: updated medwatch and european and canadian (eu/ca) fields for expedited device reporting.No new information added.Update (b)(6) 2023: added udi number for luxura hd pen.No new information added.Edit (b)(6) 2023: upon review of the information received on (b)(6) 2023, updated the coding of humapen luxura hd device from ms9673 to ms9673a.Reprocessed the product complaint.No other changes were made to the case.
 
Additional Manufacturer Narrative
If device is returned, evaluation will be performed to determine if a malfunction has occurred.This is an initial report.A follow-up report will be submitted when the final evaluation is completed.
 
Additional Manufacturer Narrative
B.5.Narrative field: new, updated, and corrected information is referenced within the update statements in b.5.Please refer to update statement(s) dated 02oct2023 in the b.5.Field.No further follow-up is planned.Evaluation summary: the mother of a patient reported regarding the patient's humapen luxura hd device that "the pushing part of the back of the pen was broken." the patient experienced increased blood glucose.The device was not returned to the manufacturer for investigation (batch unknown).Therefore, it could not be evaluated to confirm the complaint or presence of a malfunction.Malfunction unknown.All humapen luxura hd devices are assessed for injection screw travel at the end of the manufacturing process, thus ensuring device functionality with high probability.There is no evidence of improper use or storage.
 
Event or Problem Description
Lilly case id: (b)(4).This report is associated with product complaint: (b)(4).This spontaneous case, reported by a consumer who contacted the company to report an adverse event and product complaint, concerned a pediatric patient of unknown age, gender and origin.Medical history was not reported.Concomitant medications included insulin glargine for an unknown indication.The patient received insulin lispro (rdna origin) injection (humalog 100u/ml) from cartridge via humapen luxura hd, for an unknown indication, beginning on an unspecified date.Dose, route and frequency were not provided.On an unknown date while on insulin lispro therapy patient experienced that humapen was broken from the pushing part at the back of the device, therefore the patient could not administer insulin (b)(4) / lot: unknown).On (b)(6) 2023, while on insulin lispro therapy blood glucose was measured at 750 (unit and reference range was not provided) due to which patient was admitted to the emergency service and was administered insulin (type of insulin not provided).The event of blood glucose increased was considered as serious by the company due to its medical significance.Information regarding corrective treatment, outcome of the events and status of insulin lispro therapy was not provided.The operator of the humapen luxura hd device and his/her training status was not provided.The device model, duration of use was not provided but was started on an unspecified date and suspect device duration of use was not reported.The action taken with the suspect device was not provided.The device was not returned to manufacturer.The initial reporting consumer did not provide the relatedness assessment of the events with the insulin lispro therapy and humapen luxura hd device.Edit 15-sep-2023: upon review of the information received on 09-sep-2023, updated the narrative with the statement of medically significant criteria of seriousness.No other changes were made to the case.Update 15sep2023: updated medwatch and european and canadian (eu/ca) fields for expedited device reporting.No new information added.Update 15sep2023: added udi number for luxura hd pen.No new information added.Edit 18-sep-2023: upon review of the information received on 09-sep-2023, updated the coding of humapen luxura hd device from ms9673 to ms9673a.Reprocessed the product complaint.No other changes were made to the case.Update 02oct2023: additional information received on 27sep2023 from the global product complaint database.Entered the device specific safety summary (dsss); updated the medwatch and european and canadian (eu/ca) device fields; device was not returned to manufacturer for the suspect humapen luxura half-dose pen associated with (b)(4).Corresponding fields and narrative updated accordingly.

Brand Name
HUMAPEN LUXURA HALF-DOSE PEN
Common Device Name
FOR TREATMENT PURPOSES
Manufacturer (Section D)
ELI LILLY AND COMPANY
lilly corporate center
indianapolis IN 46285
Manufacturer (Section G)
PHILLIPS-MEDISIZE CORPORATION
medical device manufacturing
415 red cedar street
menomonie WI 54751
Manufacturer Contact
catherine cassidy
lilly corporate center
indianapolis, IN 46285
3174332191
MDR Report Key17765810
Report Number1819470-2023-00066
Device Sequence Number12428388
Product Code FMF
UDI-Device Identifier00300029673019
UDI-Public00300029673019
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K100988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMS9673A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2023
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose